Regularity for the Boltzmann equation conditional to macroscopic bounds - Archive ouverte HAL Access content directly
Journal Articles EMS Surveys in Mathematical Sciences Year : 2020

Regularity for the Boltzmann equation conditional to macroscopic bounds

Abstract

The Boltzmann equation is a nonlinear partial differential equation that plays a central role in statistical mechanics. From the mathematical point of view, the existence of global smooth solutions for arbitrary initial data is an outstanding open problem. In the present article, we review a program focused on the non-cutoff case and dedicated to the derivation of a priori estimates in $C^\infty$, depending only on physically meaningful conditions. We prove that the solution will stay uniformly smooth provided that its mass, energy and entropy densities remain bounded, and away from vacuum.

Dates and versions

hal-02567198 , version 1 (07-05-2020)

Identifiers

Cite

Cyril Imbert, Luis Silvestre. Regularity for the Boltzmann equation conditional to macroscopic bounds. EMS Surveys in Mathematical Sciences, 2020, 7 (1), pp.117-172. ⟨10.4171/EMSS/37⟩. ⟨hal-02567198⟩
51 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More